How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 55744
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

Hello.I really need an answer to this. I am having

Customer Question

[THIS IS NOT LAW, I CHOSE THE MEDICAL CATEGORY! how do i change it??]  Hello. I really need an answer to this. I am having bad left shoulder pain, I have been having constant chest pain for weeks on and off now, to the point where I have woken up with a racing heart in the night (went to A and E as clearly I thought this could be heart attack, but all tests came back negative and I believed it was just a panic attack), I am scared to laugh or do anything strenuous as everytime I do my chest starts to hurt (in the left side), this morning I was really dizzy and I was laughing at something and my chest started making really loud, audible noises and was excruiating for about 30 seconds and then stopped. I have been prescribed Propranolol last week on Thursday by the doctor as I thought it may be anxiety. I have been taking this as it states on instructions but it doesn't seem like my symptoms are disappearing. It is keeping me awake all night, for many nights. I have recently thought it could be something gastroenterology-related, which is what I most convinced at the moment. I had a bout of hiccups yesterday, but of course this could have been nothing. My body has been making a really strange gargling noise after food sometimes, in the lower right quadrant area near where my appendix is. Please help. Catherine.

Submitted: 3 years ago.
Category: Cardiology
Expert:  Dr. David replied 3 years ago.
This is Dr. David

I am sorry you are having such bad anxiety symptoms

propranolol is a beta blocker which can help slow down the heart rate but does not help decrease anxiety

what you need is to see your GP doctor and talk about medications to help decrease your anxiety

these might include medications like SSRI agents like zoloft or paxil or lexapro to help decrease your anxiety

as well as long acting benzodiazepines such as klonopin (clonazepam) or valium (diazepam) to help decrease your anxiety

and you need to have your GP doctor refer you to see a psychotherapist for routine talk therapy sessions about your anxiety to help as well

do you have a GP doctor you can see and talk about these other treatments for your anxiety disorder?
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

What tests did they do in A and E?

Related Cardiology Questions